Side effects of Aricept

Discussion in 'ARCHIVE FORUM: Support discussions' started by Denise, Jul 21, 2003.

  1. Denise

    Denise Registered User

    Jul 21, 2003
    5
    Manchester
    My mum has been on Aricept now for about 5 months and thankfully I think it has slowed down the deteriation process of her condition. However, since taking the medication she constantly complains of a burning sensation in the soles of her feet. Her GP really has no idea what it could be and her consultant at the hospital didn't consider it could be a side effect of the drug.

    I am just wondering if any other "users" may have encountered such a condition. O if anyone has any other experiences of Aricept, ie for how long will it continue to be beneficial??

    I appreciate that some may not have been able to have been prescribed Aricept for whatever reason and don't wish to appear ungrateful or complaining. I am extremely thankful that my mum has been able to continue with some semblance of "normal" life.
     
  2. Charlie

    Charlie Registered User

    Apr 1, 2003
    161
    Aricept...

    Hi Denise,

    I posted a question a while back regarding aricept and recieved a very useful reply. You may want to check it out at:

    http://www.alzheimers.org.uk/TalkingPoint/Discuss/showthread.php?threadid=3

    the title of the thread was Aricept research/effectiveness....


    My dad has been taking Aricept for over a year now and has had no side effects. He did have to stop any intake of alcohol with arcipt as we noticed that even the slightest amount of alchohol could cause sleepless nights and wandering.

    In my fathers case it has really slowed down the problem seemed to accelerate again after about a year. Every case if different I am sure and we will never know for sure how much the aricept has delayed the onset of the discease.

    Hope that helps somehow and good luck finding the cause of your mother discomfort.

    Cheers
    Charlie.....
     
  3. Bristolbelle

    Bristolbelle Registered User

    Aug 18, 2006
    1,847
    Bristol
    My Mum......

    ..... was diagnosed and put on Aricept in 2006, it appeared to have no side effects other than disturbed nights for the first few weeks. He condition was then stable until about eight weeks before her last check when she suddenly seemed to deteriorate, she has now dropped I've points in six months on the test they do so they are planning another review and possibly other tests.
    I hope you mothers problems resolves itself soon.
     
  4. jenniferpa

    jenniferpa Volunteer Moderator

    Jun 27, 2006
    39,438
    if you google there seems to be quite a few conditions that can cause this specific complaint.

    She has no other health issues?
     
  5. jenniferpa

    jenniferpa Volunteer Moderator

    Jun 27, 2006
    39,438
    Bristolbelle - both you and I have done the classic - responded to a very old post (2003). :eek:
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.